MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035425150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.The device was returned within the introducer sheath.During visual inspection the proximal contact wire was intact and the coil delivery wire were kinked/bent.The main coil was manually detached and stretched.The distal tip was found to be intact.Functional testing was not performed as the defect was confirmed during analysis.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet when received for complaint investigation based on the analyzed anomalies noted to the device.The damage noted to the device would be indicative of the as reported defect.The main coil was seen to be stretched which would have caused friction in the catheter.The main coil most likely became detached when friction was felt and force was applied in an attempt to advance it.The reported and analyzed event of the main coil stretched and the analyzed main coil prematurely detached during use will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) was stretched and prematurely deployed inside the patient.The coil delivery wire was also noted to be kinked and bent.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET 360 ULTRA 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12029304
Report Number3008881809-2021-00262
Device Sequence Number4543911
Product Code HCG
UDI-Device Identifier04546540675965
UDI-Public04546540675965
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberM0035425150
Device Catalogue NumberM0035425150
Device Lot Number22393252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR